MAUDE Adverse Event Report: KINETIC CONCEPTS, INC V.A.C.® GRANUFOAM¿ DRESSING; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

KINETIC CONCEPTS, INC V.A.C.® GRANUFOAM¿ DRESSING; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number M8275052
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, it cannot be determined when the alleged pieces of foreign material alleged to be v.A.C.® granufoam¿ dressing were placed.The foreign material was not returned for identification; therefore, solventum is unable to confirm its identity.All end release testing of product and packaging met specifications.The v.A.C.® granufoam¿ dressing was left in the wound over the manufacturer's recommendations; therefore, this event is being reported due to potential use error.Device labeling, available in print and online, states: warning never leave a v.A.C.® dressing in place without active v.A.C.® therapy for more than two hours.If therapy is off for more than two hours, remove the old dressing and irrigate the wound.Either apply a new v.A.C.® dressing from an unopened sterile package and restart v.A.C.® therapy; or apply an alternate dressing, such as a wet to moist gauze, as approved during times of extreme need, by treating physician.Dressing changes wounds being treated with the v.A.C.® therapy system should be monitored on a regular basis.In a monitored, non-infected wound, v.A.C.® dressings should be changed every 48-72 hours, but no less than 3 times a week, with frequency adjusted by the clinician as appropriate.Infected wounds must be monitored often and very closely.For these wounds, dressings may need to be changed more often than 48-72 hours; the dressing changing intervals should be based on a continuing evaluation of the wound condition and the patient's clinical presentation, rather than a fixed schedule.Foam placement: always use v.A.C.® dressings from sterile packages that have not been opened or damaged.Do not place any foam dressing into blind / unexplored tunnels.The v.A.C.® whitefoam¿ dressing may be more appropriate for use with explored tunnels.Do not force foam dressings into any area of the wound, as this may damage tissue, alter the delivery of negative pressure or hinder exudate and foam removal.Always count the total number of pieces of foam used in the wound.Document the foam quantity and dressing change date on the drape or foam quantity label if available, and in the patient's chart.Foam removal: v.A.C.® foam dressings are not bioabsorbable.Always count the total number of pieces of foam removed from the wound and ensure the same number of foam pieces are removed as were placed.Foam left in the wound for greater that the recommended time period may foster ingrowth of tissue into the foam, create difficulty in removing the foam from the wound or lead to infection or other adverse events.If dressing adheres to wound consider introducing sterile water or normal saline into the dressing, waiting 15 - 30 minutes, then gently removing the dressing from the wound.Regardless of treatment modality, disruption of the new granulation tissue during any dressing change may result in bleeding at the wound site.Minor bleeding may be observed and considered expected.However, patients with increased risk of bleeding, as described on page 8, have a potential for more serious bleeding from the wound site.As a precautionary step, consider using v.A.C.® whitefoam¿ dressings or nonadherent material underneath the v.A.C.® granufoam¿ dressings to help minimize the potential for bleeding at dressing removal in these patients.Disclaimer: this information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a kinetic concepts, inc.Product malfunctioned, is defective or has caused serious injury.
 
Event or Problem Description
On (b)(6) 2025, the following information was provided by the patient: on (b)(6) 2025, v.A.C.® therapy was removed due to pieces of foreign material alleged to be v.A.C.® granufoam¿ dressing found in the wound bed.She explained that she will require surgical debridement to remove the pieces.Per the physician, she will require surgical debridement on (b)(6) 2025 to remove the pieces and v.A.C.® therapy will be reapplied.On (b)(6) 2025, the following information was provided by the general surgeon: there were very small fragments of v.A.C.® granufoam¿ dressing found at the base of the wound.Due to limited visibility, surgical intervention was required to ensure all pieces were completely removed.She was unable to provide the date of the patients last dressing change.Following the procedure, the patient¿s wound showed significant signs of improvement and was confirmed to be healed as of (b)(6) 2025.The v.A.C.® granufoam¿ dressing was not returned; therefore, a device evaluation could not be performed.On 21-may-2025, a device history record review for the v.A.C.® granufoam¿ dressing lot number c20377v009 was completed.All end release testing of product and packaging met specifications.

Brand Name
V.A.C.® GRANUFOAM¿ DRESSING
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
KINETIC CONCEPTS, INC
san antonio TX 78249
Manufacturer Contact
yvonne mcmann
6203 farinon drive
san antonio, TX 78249
2103743188
MDR Report Key22152971
Report Number3009897021-2025-00024
Device Sequence Number15443206
Product Code OMP
UDI-Device Identifier00849554002098
UDI-Public01008495540020981727123110C20377V009
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K133276
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM8275052
Device Catalogue NumberM8275052
Device Lot NumberC20377V009
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Initial Report FDA Received Date06/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR
Patient SexFemale